Mississippi, 2021Flash Flooding and Flooding in Mississippi, June 9 to 10, 2021
June 9 to 10, 2021 · NWS JAN · 23 events in 16 counties and zones
A slow moving storm system over the central United States produced another few rounds of thunderstorms with severe weather and flooding rains. Significant flooding occurred over portions of central and northern Mississippi, with many homes and roads flooded across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.8 million
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving storm system over the central United States produced another few rounds of thunderstorms with severe weather and flooding rains. Significant flooding occurred over portions of central and northern Mississippi, with many homes and roads flooded across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 9, 10:25 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 9, 10:25 AM CST, 1 hour 35 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1125 AM CDT Wed Jun 9 2021
...ADDITIONAL FLASH FLOODING LIKELY TODAY AND TONIGHT IN THE
NORTH...
.UPDATE...
Updated for morning discussion.
&&
.DISCUSSION...
Rest of today: Baroclinic zone & heavy rainfall axis continues
just to the N of the Hwy 82 corridor. This has been driven from
the open wave over the Ozarks/Mid-MS Valley. Anomalously moist
airmass/low-level Theta E is in place (i.e. PWs of +1.75 inch &
925-850mb Theta E, around 345-350K), into the Mid South/ArkLaTex.
Trough axis is progged to gradually shift to the E/SE today, with
low-mid level flow to turn more from the W/NW in the wake of the
trough axis. 12Z upper air analysis indicates this trough axis is
situated from the Mid-South through the MS River corridor. With
such deep warm cloud layer/high Theta E in cloud bearing layer,
heavy rainfall looks again possible into mid-late afternoon.
Expect the heavy rain axis to slowly shift SE, leading to more
issues redeveloping over the wet antecedent soils that were
impacted yesterday in NW Delta. Hi-res HREF suite indicate early
convective development & the heavy rain axis shifting to the SE.
Due to this, kept the current Flash Flood graphics/messaging &
watch configuration/time going. Severe potential today looks
similar to yesterday. Persistence environment capable for
MCV/precip loading & effective cold pool development & some
chances of diurnal microburst potential. HREF suite shows some
potential MCS development that propagates E/SE due to evolving
low-mid level flow & this would be favorable for E/SE bowing
segments. Due to that, will introduce a local "Marginal" for most
of the region to account for this potential through early
evening. Most updates are out, with HWO updates forthcoming. /DC/
Prior discussion below:
Today and tonight: Local radars showed thunderstorms with locally
heavy rainfall tracking east just north of our CWA. This activity
is being driven by the circulation around a once closed low that
has now become an open trough whose axis is progged to slowly
shift southeast through tonight as mid level ridging strengthens
from the southwest. An anomalously moist airmass with PWATs
nearly two standard deviations above normal will remain over our
region and support the development of thunderstorms with locally
heavy rainfall. The most recent hi-res guidance suggests
convection will intensify in our northwest with daytime heating
and spread southeast during the afternoon and early evening. This
will be followed by a second wave of heavy rain development in our
north after midnight tonight that will last into Thursday
morning. Several inches of rainfall in a short amount of time will
likely lead to additional flash flooding across our Highway 82
corridor, especially in the northwest where the heaviest rainfall
occurred Tuesday. A Flash Flood Watch is in effect for our north
into Thursday morning. Temperatures overachieved Tuesday with
many sites reaching 90F. Have leaned toward the warmer guidance
today with sites topping out near normal. Our warm moist airmass
will remain in place tonight with warmer than normal morning lows
again Thursday. /22/
Thursday through Tuesday:
By Thursday, mid and upper heights will be on the rise as our area
begins to feel the affects of a large upper ridge nudging our way
from the west. To start the day, heavy overnight rain from Wednesday
night may continue into midday with some lingering threat for flash
flooding. By afternoon, the persistent upper troughing will have
weakened but remnant cyclonic curvature aloft should allow for
diurnal showers and storms for Thursday. Any remaining troughing
moves east by Friday and subsequent confluent upper flow should
result in mostly dry conditions for most by Friday with temperatures
rising to near 90 F. Should an isolated afternoon or evening shower
develop Friday, it most likely will be in the Golden Triangle area
which could still be influenced by the departing upper trough.
With ridging in control over the weekend, rain chances will only
become marginally more likely than on Friday with mostly neutral to
only slightly increasing upper heights. Widely scattered diurnal
storms will be common each afternoon. Given the decrease in daily
shower activity and the increasing upper heights, afternoon highs
will likely be on the warm to hot side with most places reaching 90
F or a bit higher by Sunday. Daily scattered showers and afternoon
cumulus development should preclude temperatures from reaching into
the middle 90s F and day time convective mixing should help keep dew
points in the lower 70s F should those temperatures begin to creep
up much more than 90 F. This will result in apparent temperatures
from 100-105 F and near seasonal heat stress. Warm and muggy but not
to advisory criteria.
For the forecast period, organized severe weather opportunities
continue to seem few and far between with the primary impetus for
any strong to marginally severe weather coming from pulse storms and
associated wet microbursts through the period.
As the upper ridge axis becomes increasingly amplified into early
next week, some of the warmest temperatures so far of the year may
be possible. While it doesn't currently appear that excessive heat
is likely within the forecast period, near midweek next week and
beyond will have to be monitored for increasing maximum apparent
afternoon temperatures. This ridge axis being centered to our west
and possibly northwest may also result in the best chances for
afternoon showers to be favored south of I-20 by midweek. /86/
&&
.AVIATION...
12Z TAF discussion:
With the exception of GTR, the pcpn has ended at the TAF sites.
Scattered to numerous coverage of TSRA is expected to develop and
move se across the area today. Additional TSRA are expected in the
nw tonight after 06Z. A mix of IFR-MVFR cigs along with MVFR vsbys
are expected to prevail until 14Z. After 14Z no vsby restrictions
are expected but MVFR cigs wl continue to improve through 18Z.
Away from TSRAs VFR conditions wl prevail this afternoon and
evening. MVFR-IFR cigs are expected to develop after 06Z areawide.
/22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 91 73 88 72 / 75 50 45 15
Meridian 88 71 87 70 / 81 56 56 25
Vicksburg 91 74 89 73 / 79 44 36 11
Hattiesburg 89 72 89 72 / 71 32 32 6
Natchez 90 73 87 72 / 64 23 22 5
Greenville 86 73 86 73 / 88 73 60 26
Greenwood 85 73 85 73 / 93 83 73 37
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch through Thursday morning for MSZ018-019-
025>037.
LA...None.
AR...Flash Flood Watch through Thursday morning for ARZ074-075.
&&
DCHazardous weather outlook, Jun 9, 4:26 AM CST, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
526 AM CDT Wed Jun 9 2021
ARZ074-075-MSZ018-019-025-026-034-101030-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington-
526 AM CDT Wed Jun 9 2021
This hazardous weather outlook is for portions of southeast
Arkansas, north central Mississippi, and northwest Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Significant
TIMING...Today through Tonight
Additional heavy rainfall over areas that experienced flooding
Tuesday is expected today and tonight. Widespread flash flooding
is likely and significant flooding is possible. Many roads will be
flooded or closed. Some structural flooding is likely and water
rescues are possible. Minor to moderate river flooding will also
be likely.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
LAZ007-008-MSZ027>030-032-035-101030-
Morehouse-West Carroll-Carroll-Montgomery-Webster-Clay-Choctaw-
Humphreys-
526 AM CDT Wed Jun 9 2021
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi, and
northeast Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Elevated
TIMING...Today through Tonight
Additional heavy rainfall today and tonight will likely lead to areas
of flash flooding. Some roads may become flooded or closed. Some
structures may be threatened by high water. Minor river flooding
is also possible.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
LAZ009-015-MSZ031-033-036>042-101030-
East Carroll-Richland-Lowndes-Oktibbeha-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-
526 AM CDT Wed Jun 9 2021
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and northeast Mississippi.
.DAY ONE...Today and Tonight
FLOODING
THREAT...Limited
TIMING...Today through Tonight
One to three inches of rain in a short amount of time may lead to
localized flash flooding, especially in low lying and urban
areas, today and tonight.
(https://www.weather.gov/images/jan/graphicast/1.png)
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
LAZ016-023>026-MSZ043>066-072>074-101030-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Madison MS-
Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-
Claiborne-Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-
Marion-Lamar-Forrest-
526 AM CDT Wed Jun 9 2021
This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and south central Mississippi.
.DAY ONE...Today and Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
The probability for widespread hazardous weather is low.
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.
20
&&
...HAZARD LEGEND...
*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.
...USEFUL WEATHER WEB PAGES (URLS)...
NWS JAN Home page...
https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
https://www.weather.gov/jan/safe
Latest Weather Briefing...
https://www.weather.gov/jan/weather_briefing
Tropical page...
https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
@NWSJacksonMS
Follow NWS JAN on Youtube...
https://www.youtube.com/user/NWSJacksonMiss
...ADDITIONAL URLS FOR FLOODING ISSUES...
Current Watches and Warnings...
https://www.weather.gov/jan/safe_HeavyRain
Observed Precipitation Images...
https://www.weather.gov/jan/precipmaps
River Forecast Center...
https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jun 9, 9:34 AM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1034 AM CDT WED JUN 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 3 S FITLER 32.69N 91.03W
06/08/2021 ISSAQUENA MS LAW ENFORCEMENT
A FEW TREES DOWN AND A POWER LINE ALONG HWY
465.
&&
CEEvent by event
15 flash flood, 6 thunderstorm wind, 2 flood. Local standard time, as filed.
Flash Flood, Bolivar
- When
- June 9, 12:00 PM CST to 1:30 PM CST
- Where
- Bolivar County, 1 mi SW of Mound Bayou to 1 mi SE of Mound Bayou
- Cause
- Heavy Rain
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 33.870, -90.742
Several roads and houses were flooded in the Mound Bayou area.
Flash Flood, Sunflower
- When
- June 9, 12:15 PM CST to 1:45 PM CST
- Where
- Sunflower County, 0.98 mi ESE of Ruleville to 1.21 mi N of Cottondale
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 33.725, -90.554
North Chester Avenue was flooded. Sylvia Street was flooded and some homes along this same road were flooded.
Thunderstorm Wind, Sharkey
- When
- June 9, 1:40 PM CST
- Where
- Sharkey County, 0.76 mi NNW of Cary
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 32.810, -90.925
A few trees were blown down including one which fell onto and blocked the southbound lane of US Highway 61.
Thunderstorm Wind, Attala
- When
- June 9, 2:10 PM CST
- Where
- Attala County, 1.5 mi NNW of Kosciusko
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $60,000
- Reported by
- Emergency Manager
- Coordinates
- 33.070, -89.590
A tree was uprooted and fell onto a house along Golf Course Road, and numerous trees were blown down on MS Highway 19N and MS Highway 12W.
Thunderstorm Wind, Smith
- When
- June 9, 4:50 PM CST
- Where
- Smith County, 2.07 mi N of Raleigh
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 32.060, -89.530
The tin roof was blown off a barn, and a couple of trees were snapped.
Thunderstorm Wind, Hinds
- When
- June 9, 6:22 PM CST
- Where
- Hinds County, 0.9 mi SE of Raymond
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.260, -90.420
Several trees were blown down in the Raymond area.
Thunderstorm Wind, Hinds
- When
- June 9, 6:52 PM CST
- Where
- Hinds County, Terry
- Measured
- 53 kt (61 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 32.100, -90.300
Several trees were blown down in the Terry area.
Flash Flood, Carroll
- When
- June 10, 2:45 AM CST to 9:30 AM CST
- Where
- Carroll County, 0.58 mi SE of Avalon to 2.7 mi SW of Valley Hill
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 33.664, -90.093
Significant flooding occurred across the county, with numerous streets and roads flooded. Multiple roads were washed out as well. Subsequent erosion to the banks along Big Sand Creek and Beasley Creek caused trees to fall into the creek beds. Seven homes and two businesses were impacted by floodwaters. The dam at Gee Lake failed after the lake became overfilled from runoff floodwaters, causing downstream flooding in Leflore County. Over eight inches of rain fell at the Greenwood Leflore Regional Airport.
Flash Flood, Montgomery
- When
- June 10, 3:00 AM CST to 10:30 AM CST
- Where
- Montgomery County, 1.8 mi NW of Winona to 1.5 mi WSW of Winna Montgomery Co
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 33.500, -89.750
Several streets in Winona were flooded. A portion of Scotland Shortcut Road south of town was washed out.
Flash Flood, Grenada
- When
- June 10, 3:15 AM CST to 9:00 AM CST
- Where
- Grenada County, 5.91 mi WNW of Oxberry to 1.8 mi W of Leflore
- Cause
- Heavy Rain
- Property damage
- $300,000
- Reported by
- Emergency Manager
- Coordinates
- 33.800, -90.130
Flash flooding in mainly western Grenada County impacted 13 homes and 2 public buildings. Multiple mobile homes along MS Highway 8 were flooded, and several homes were flooded along Scott Road with rescues conducted for trapped residents in that area. Approximately 17 roads were covered with water, including a few within the city of Grenada.
Flash Flood, Choctaw
- When
- June 10, 3:45 AM CST to 7:30 AM CST
- Where
- Choctaw County, 2 mi NE of Ackerman to 4 mi SE of Ackerman
- Cause
- Heavy Rain
- Property damage
- $105,000
- Reported by
- Emergency Manager
- Coordinates
- 33.340, -89.145
Multiple roads were flooded in the county including several with washed out culverts.
Flash Flood, Leflore
- When
- June 10, 4:00 AM CST to 11:15 AM CST
- Where
- Leflore County, 1.34 mi ESE of Schlater to 2.15 mi E of Berclair
- Cause
- Heavy Rain
- Property damage
- $1.1 million
- Reported by
- Newspaper
- Coordinates
- 33.640, -90.330
Numerous roads were flooded in and north of the Greenwood area, including portions of US Highway 82 and MS Highway 7. About 50 homes were flooded in Greenwood and around the surrounding area including several along MS Highway 7 and several in the Yalobusha mobile home park. About 15 homes were flooded in Itta Bena. Stranded motorists and residents had to be rescued from flooded roads and neighborhoods.
Flash Flood, Noxubee
- When
- June 10, 4:00 AM CST to 7:30 AM CST
- Where
- Noxubee County, 4.5 mi NE of Lynn Creek to 2.76 mi ESE of Lynn Creek
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 33.280, -88.700
Multiple roads were flooded in the county, including one that was washed out.
Flood, Winston
- When
- June 10, 5:00 AM CST to 5:45 AM CST
- Where
- Winston County, 0.69 mi S of Louisvll Winston Arp to 0.9 mi SSW of Louisville
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 33.140, -89.070
There was a brief period of street flooding in parts of Louisville when the heaviest rain rates occurred.
Flash Flood, Attala
- When
- June 10, 5:45 AM CST to 9:00 AM CST
- Where
- Attala County, 3.11 mi SE of Hesterville to 2.7 mi ESE of Hesterville
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 33.140, -89.630
Northbound MS Highway 35 was flooded in several locations.
Thunderstorm Wind, Leake
- When
- June 10, 6:05 AM CST
- Where
- Leake County, 1.66 mi WNW of Renfroe
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 32.860, -89.476
A few trees were blown down in the area, including one which fell across a road.
Flash Flood, Attala
- When
- June 10, 6:30 AM CST to 9:30 AM CST
- Where
- Attala County, 6.39 mi W of Newport to 5.22 mi W of Newport
- Cause
- Heavy Rain
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 32.934, -89.880
Floodwaters entered a home along MS Highway 14.
Flash Flood, Leake
- When
- June 10, 7:15 AM CST to 11:15 AM CST
- Where
- Leake County, Conway to 1.16 mi N of Conway
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.850, -89.580
Several roads near the Conway community were flooded, with one home almost flooded in the area.
Flash Flood, Holmes
- When
- June 10, 7:15 AM CST to 11:00 AM CST
- Where
- Holmes County, 1.21 mi SE of Durant to 1.4 mi SSE of Durant
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 33.067, -89.856
Several roads in and near Durant were flooded and inaccessible, and floodwaters neared several homes in town.
Flash Flood, Sunflower
- When
- June 10, 7:30 AM CST to 10:55 AM CST
- Where
- Sunflower County, 3.37 mi WSW of Baltzer to 4.95 mi SSE of Baltzer
- Cause
- Heavy Rain
- Property damage
- $300,000
- Reported by
- Department of Highways
- Coordinates
- 33.959, -90.653
US Highway 49 from north of Ruleville to north of Drew was closed in both directions due to flooding. Over 50 public roads in Drew and surrounding areas were flooded, some of which had to be closed. Fields in northern portions of the county were also flooded. Many homes were threatened by rising floodwaters, but only 13 were impacted by flooding. Vehicles parked at a car repair shop were flooded.
Flash Flood, Yazoo
- When
- June 10, 7:30 AM CST to 9:15 AM CST
- Where
- Yazoo County, 0.5 mi SSW of Yazoo Jctn to 1.11 mi NW of Yazoo City Barrier A
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.873, -90.382
A few of the roads in town were flooded.
Flash Flood, Holmes
- When
- June 10, 8:00 AM CST to 11:00 AM CST
- Where
- Holmes County, 0.58 mi E of Lexington Ca Moor Ar to 2.15 mi WNW of Lexington
- Cause
- Heavy Rain
- Property damage
- $350,000
- Reported by
- Law Enforcement
- Coordinates
- 33.130, -90.020
A few roads in Lexington were flooded. Many of the vehicles at a car lot in town were submerged, and its office building was flooded.
Flood, Attala
- When
- June 10, 2:00 PM CST to 4:30 PM CST
- Where
- Attala County, 1.56 mi SSE of Possumneck to 1.49 mi SSE of Possumneck
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.129, -89.740
Sharkey Creek overflowed its banks and flooded over a portion of MS Highway 19.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in New Jersey, June 9, 20211 death · 52 kt wind · 6 events
- Rip Current in Alabama, June 9, 20211 death · 1 event
- Flash Flooding and Flooding in West Virginia, June 9 to 11, 2021$1.2 million · 19 events
- Flash Flooding in Maine, June 9, 2021$938,000 · 3 events
- Damaging Winds in Pennsylvania, June 9, 2021$228,000 · 83 kt wind · 4 events
- Flash Flooding and Debris Flows in Kentucky, June 9 to 11, 2021$68,000 · 29 events
- Flash Flooding and Damaging Winds in New York, June 9, 2021$59,000 · 50 kt wind · 8 events
- Flash Flooding in Kentucky, June 9 to 10, 2021$45,000 · 2 events
- Flash Flood and Damaging Winds in Pennsylvania, June 9, 2021$24,000 · 52 kt wind · 6 events
- Damaging Winds in Connecticut, June 9, 2021$22,000 · 61 kt wind · 4 events
- Damaging Winds and Lightning Strikes in Delaware, June 9, 20211 injured · 51 kt wind · 11 events
- Flash Flooding and Flooding in Virginia, June 9, 202113 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 972896, 972897, 974811, 974812, 974813, 974815, 974817, 974834, 975027, 975247, 975884, 975036, 975885, 975028, 975886, 975880, 975887, 975987, 976025, 974835, 976000, 976056, 976734.